Hail, Pushmataha
- When
- February 18, 10:10 AM CST
- Where
- Pushmataha County, Albion
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.670, -95.100
Strong thunderstorms developed across southeastern Oklahoma during the morning of the 18th, as a cold front moved into the area. The stronger storms produced hail up to penny size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong thunderstorms developed across southeastern Oklahoma during the morning of the 18th, as a cold front moved into the area. The stronger storms produced hail up to penny size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 18, 5:27 AM CST, 4 hours 43 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 527 AM CST Tue Feb 18 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR cigs possible across SE OK and the AR sites this morning, with all elements to prevail VFR from late morning on at those sites. Elsewhere, VFR elements to prevail through the entire period. && .PREV DISCUSSION... /Issued 342 AM CST Tue Feb 18 2020/ DISCUSSION... Sfc cold front currently extends from extreme SE OK through western AR with isolated storms ongoing east of the boundary. Further north a corridor of very light precipitation is ongoing across S KS / N OK preceding the mid level trough axis. Chances for measurable precip across northern portions of the fcst area will remain very low this morning. As the tail end of the aforementioned wave passes it may aid precip developing north of the sfc front and spreading back across far SE OK later today, otherwise the majority of the fcst area is expected to remain dry. Temperatures will be notably cooler than recent days. Dry weather prevails tonight through Wednesday with the next wave influencing the region Wednesday night into Thursday. Widespread precip is expected to expand across north TX in closer vicinity to the sfc frontal zone with the northern extent of this precip shield likely crossing across SE OK into west central AR. A secondary area of light precip will develop northwest of the area and spread into NE OK and possibly far NW AR late Wednesday night. The eastward extent of this precip is questionable thus precip chances remain low, and any actual measurable precip will be light. Precip type would be light snow which likely diminishes quickly by Thursday morning. Fcst will maintain very low accumulations primarily toward the OK / KS border. Reinforcing cold front will maintain below normal temps through the remainder of the work week. Data remain consistent with stronger wave passing through the southern States and spreading rain chances into the area Saturday and more so Sunday. The consistent solution amongst various models continue to support a further increase in precip chances with this feature. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous Weather Outlook
National Weather Service Tulsa OK
920 AM CST Tue Feb 18 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
920 AM CST Tue Feb 18 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA... East-central and Southeast Oklahoma and West-central
Arkansas.
ONSET... Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA... East-central and Southeast Oklahoma and West-central
Arkansas.
ONSET... Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA... Northeast Oklahoma.
ONSET... This Afternoon.
FIRE WEATHER DANGER.
RISK...Limited.
AREA... Along and west of US69.
ONSET... This Afternoon.
DISCUSSION...
An area of isolated thunderstorms was located across east-central
Oklahoma, west and southwest of Ft. Smith, Arkansas, moving
northeast at 35 miles per hour. These thunderstorms will persist
through the morning hours and should eventually move out of the
area by early afternoon. A couple of storms may approach severe
limits with gusty winds and hail up to quarter size possible.
Light snow flurries are also possible across portions of northeast
Oklahoma with the majority of the activity confined closer to the
Kansas border. No impactful accumulations are expected.
Gusty winds this afternoon combined with anticipated minimum RH
values of 40 to 50 percent will also yield a limited fire danger
threat from US69 and westward.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY AND THURSDAY...Winter Weather Potential.
FRIDAY THROUGH MONDAY...No Hazards.
EXTENDED DISCUSSION...
Rain chances return Wednesday night and Thursday across
southeast Oklahoma and west central Arkansas as as another upper
level disturbance moves across the plains. Across northeast
Oklahoma and northwest Arkansas, enough cold air late Wednesday
night into Thursday morning will likely be in place to support
light snow, or a rain snow mix as a second area of precipitation
develops to the northwest. Up to a few tenths of an inch will be
possible near the Kansas border Wednesday night. At this time
wintry weather impacts are not anticipated.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
912 AM CST Tue Feb 18 2020
OKZ076-181545-
Le Flore OK-
912 AM CST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL 945
AM CST...
At 911 AM CST, a strong thunderstorm was located 5 miles south of
Fanshawe, moving east at 35 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Fanshawe... Heavener Runestone State Park...
Lake Wister State Park... Summerfield...
LAT...LON 3487 9500 3494 9500 3494 9493 3497 9493
3508 9463 3488 9450 3479 9495
TIME...MOT...LOC 1511Z 249DEG 32KT 3487 9491Special Weather Statement National Weather Service Tulsa OK 926 AM CST Tue Feb 18 2020 ARZ029-OKZ076-181600- Sebastian AR-Le Flore OK- 926 AM CST Tue Feb 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES UNTIL 1000 AM CST... At 925 AM CST, a strong thunderstorm was located 3 miles south of Cameron, moving east at 40 mph. Penny size hail will be possible with this storm. Locations in or near the path include... Poteau... Greenwood... Midland... Cameron... Excelsior... Arkola... Crossroads... Witcherville... Dayton... LAT...LON 3503 9458 3511 9461 3524 9423 3511 9417 TIME...MOT...LOC 1525Z 252DEG 34KT 3508 9451
Special Weather Statement
National Weather Service Tulsa OK
932 AM CST Tue Feb 18 2020
ARZ029-OKZ076-181600-
Sebastian AR-Le Flore OK-
932 AM CST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1000 AM CST...
At 932 AM CST, a strong thunderstorm was located 3 miles southwest of
Howe, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Heavener... Howe...
Hartford... Heavener Runestone State Park...
Lake Wister State Park... Patterson...
Arkola...
LAT...LON 3495 9429 3496 9433 3495 9434 3495 9435
3496 9437 3494 9439 3495 9441 3493 9443
3493 9445 3489 9445 3482 9474 3493 9478
3509 9430 3497 9423
TIME...MOT...LOC 1532Z 252DEG 34KT 3491 9467Special Weather Statement
National Weather Service Tulsa OK
942 AM CST Tue Feb 18 2020
OKZ049-075-076-181615-
Latimer OK-Pushmataha OK-Le Flore OK-
942 AM CST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 1015 AM
CST...
At 942 AM CST, a strong thunderstorm was located over Albion, moving
northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Talihina... Albion...
Whitesboro... Talimena State Park...
LAT...LON 3460 9516 3467 9518 3468 9515 3473 9512
3476 9503 3481 9490 3469 9479
TIME...MOT...LOC 1542Z 238DEG 27KT 3466 9507The Western Arkansas radar (KSRX), 96 km away, was scanning. The volume nearest the first event began at 16:09 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 874454, 874455, 874456.